ContentsSynopsisCodesDifferential Diagnosis & PitfallsBest TestsDrug Reaction Data
Emergency: requires immediate attention
Drug-induced heart failure
Print
Other Resources UpToDate PubMed
Emergency: requires immediate attention

Drug-induced heart failure

Print Images (1)
Contributors: Ryan Hoefen MD, PhD
Other Resources UpToDate PubMed

Synopsis

The inability of the heart to pump blood effectively, caused by an adverse reaction to a drug. A variety of drug agents have been associated with drug-induced heart failure. Some common noncardiac drugs include (but are not limited to) cocaine, tyrosine kinase inhibitors and other chemotherapeutic agents, beta blockers, NSAIDs, anesthetics, and/or antidepressants. Patients may present with dyspnea on exertion, recurrent dyspnea occurring in the supine position, fluid retention or rales, jugular venous distension, and pulmonary edema on physical exam or chest x-ray. Patients receiving drugs associated with drug-induced heart failure should be monitored closely for cardiovascular effects.

Codes

ICD10CM:
I50.9 – Heart failure, unspecified

SNOMEDCT:
622199016 – Drug-induced pulmonary hypertension

Differential Diagnosis & Pitfalls

Best Tests

Subscription Required

Drug Reaction Data

Below is a list of drugs with literature evidence indicating an adverse association with this diagnosis. The list is continually updated through ongoing research and new medication approvals. Click on Citations to sort by number of citations or click on Medication to sort the medications alphabetically.

Subscription Required

Last Updated: 01/31/2017
Copyright © 2019 VisualDx®. All rights reserved.
Emergency: requires immediate attention
Drug-induced heart failure
Print 1 Images
Drug-induced heart failure : Chest pain, Fatigue, Peripheral leg edema, Dyspnea, Generalized weakness
Copyright © 2019 VisualDx®. All rights reserved.